MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number 50-1050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: date of event: june 2024.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: other.The actual device is not available for return; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for guidewire separation because the sample was not returned for assessment.The exact root cause could not be determined.Historically, guidewire separations have occurred due to pulling the guidewire back through the needle or due to high tensional forces during withdrawal.The instructions for use (ifu) states: "caution: do not withdraw the guidewire through the needle, as shearing of the guidewire may result." review of dhr showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).
 
Event or Problem Description
Terumo medical received an fda medwatch report # (b)(4).The event description states: "access wire stuck in the distal tip of the needle which was left inside of the body.Distal tip of the wire was stuck in the access needle.Upon removal, the wire had unraveled within the body outside of the needle.Ir doctor came in and tried to retrieve it.All doctors decided to leave it in the body after performing an svc angiogram.Terumo glidesheath slender fr.5.The intended procedure was cardiac cath lab procedure.".

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key20534440
Report Number1118880-2024-00156
Device Sequence Number6772628
Product Code DYB
UDI-Device Identifier00389701011363
UDI-Public(01)00389701011363(17)260801(10)0000518774
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model Number50-1050
Device Catalogue Number50-1050
Device Lot Number0000518774
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Initial Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age20 YR
Patient SexMale